|*DISCLAIMER: This page is an unmoderated forum, and the opinions expressed herein do not necessarily reflect the viewpoint of The Johns Hopkins Medical Institutions. Patients are advised to consult their personal physicians before making any medical decisions. |
It is wonderful to hear about his response to the most recent chemo, after such a struggle. I am hoping your husband will continue to gain weight and be able to tolerate treatments. What a hard road.
We are on Gemzar/Abraxane now, but have had to reduce dose due to low platelets and now one marker up/one down (we follow CA19-9 and CEA). We also have reliable markers for monitoring, but I am worried. Our doctor is very conservation, and no other doctor in area to help - and mom doesn't want to travel. Tough.
Doctor just wants to continue. I spoke with him about adding something to regimen (ex. to make GAX - add Xeloda), as amazingly she has minimal side effects to this chemo. I am a bit scared of GTX (and I think taxotere has mode side effects then the pricier/newer Abraxane), so was hoping she could try 'GAX'. But doctor side steps... 'I doubt it will help'.... and just recommends clinical trial again when he knows there aren't any in our area. So I was hoping to hear from someone who did see that GTX (GAX) did help even if started later.
Honestly, it is awful when you know your doctor has given up on you. He hasn't touched my mom to examine her since May. He gave up then. Yet she is still here.
Sorry for so long post.
Reply to this message | Return to Main Message List